MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3546501
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); Granuloma (1876); Deformity/ Disfigurement (2360)
Date of Event 10/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old caucasian female patient, who's undergone breast augmentation revision with a (left) 650cc mentor memorygel breast implant and a (right) 750cc mentor memorygel breast implant, suffered bilateral breast implant ruptures, post-procedure.As a result, the patient underwent bilateral implant explantation on (b)(6) 2020.This medwatch form is for the left breast prosthesis.
 
Additional Manufacturer Narrative
On january 29, 2021, mentor received the following additional information: (i) the patient had an mri on (b)(6) 2020, which suggested a possible leakage on the left breast implant and an intact right breast implant.There was evidence of intracapsular rupture on the left breast implant.Also, the mri found multiple enlarged left axillary lymph nodes on the left breast.(i) per the operative report for the explantation surgery on (b)(6) 2020, the patient also suffered bilateral breast capsular contractures (baker grade iii), left breast implant malposition, left axillary mass.The left breast implant rupture was also confirmed.The right breast implant was intact.The patient underwent total capsulectomy, scar revision, lateral and inframammary fold reconstruction, left axillary open biopsy and then bilateral breast implants replacement with the following devices: (left) 650cc mentor memorygel breast implant catalog: 3506501bc, lot: 9430655, sn: (b)(6) and (right) 750cc mentor memorygel breast implant 3507501bc, lot: 7406715, sn: (b)(6).On february 9, 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: capsular contracture, granuloma.Manufacturer¿s reference number: (b)(4).This medwatch form is for the left breast prosthesis.
 
Additional Manufacturer Narrative
On (b)(6) 2021, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted visual inspection of the returned device.Visual analysis of the returned sample revealed that the sx mpp gel 650cc breast implant had parallel lines of shell wear on the posterior aspect.Additionally, a tear was noted within the shell wear, measuring approximately 2.8 cm the evaluation determined that the cause of the rupture is consistent with normal wear.Shell wear suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.Mentor concluded that the capsular contracture in the patient's breast was the result of the body's individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11070032
Report Number1645337-2020-16301
Device Sequence Number11652878
Product Code FTR
UDI-Device Identifier00081317003922
UDI-Public00081317003922
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2017
Device Model Number3546501
Device Catalogue Number3546501
Device Lot Number6533744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer01/29/2021
02/26/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date02/18/2021
03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR